Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 15, 2013, 7:01 PM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2013, 7:01 PM MDT (01:01 UTC)
- Expired
- Jul 15, 2013, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:27 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 15, 3:27 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
327 PM MDT MON JUL 15 2013
.SYNOPSIS...
A COLD FRONT MOVED ACROSS THE REGION LAST NIGHT AND BROUGHT COOLER
TEMPERATURES AND PLENTY OF MOISTURE. WE WILL SEE A GOOD CHANCE OF
RAIN DURING THE COMING WEEK. A FEW STORMS MAY PRODUCE EXCESSIVE
RAINFALL LEADING TO FLASH FLOODING. REMEMBER TURN AROUND DON'T
DROWN. TEMPERATURES THIS WEEK WILL RUN 10 DEGREES BELOW NORMAL. BY
NEXT WEEKEND WE WILL DRY OUT A LITTLE WITH WARMER TEMPERATURES.
&&
.DISCUSSION...
OUR ODD FORECAST CONITNUES ON TRACK. LAST NIGHT A COLD FRONT MOVED
ACROSS THE REGION WHICH USHERED IN COOLER TEMPERATURES AND A FAIR
AMOUNT OF LOW LEVEL MOISTURE. IF A COLD FRONT IN JULY IS NOT ODD
ENOUGH...THINGS ARE EVEN ODDER ALOFT. AN UPPER LEVEL TROUGH
CONTINUES TO SLOWLY DRIFT TO THE WEST TOWARD NEW MEXICO. THE
UPPER TROUGH HAS BEEN RETROGRADING TO THE WEST FOR SEVERAL DAYS
NOW...WHICH IS UNUSUAL. SO NEEDLESS TO SAY WITH TWO UNUSUAL EVENTS
GOING ON THAT WE WOULD SEE SOME UNUSUAL WEATHER. TEMPERATURES THIS
WEEK WILL RUN AROUND TEN DEGREES BELOW NORMAL (IF THE NAM MODEL IS
TO BE BELIEVED EL PASO COULD BE ALMOST 20 DEGREES BELOW NORMAL ON
WEDNESDAY) DUE TO A COMBINATION OF CLOUDS AND RAIN. FOR TONIGHT
THE UPPER LOW WILL COMBINE WITH THE MOISTURE TO CREATE A WIDE
SPREAD RAIN EVENT. WITH SO MUCH MOISTURE IN THE AIR HEAVY RAIN IS
LIKELY. THERE IS A RISK OF FLASH FLOODING...ESPECIALLY IN BASINS
ASSOCIATED WITH THE SILVER BURN SCAR THIS EVENING INTO TO TONIGHT.
ON TUESDAY THE UPPER LOW WILL DRIFT A LITTLE CLOSER INTO NEW
MEXICO. IN DOING SO WE WILL SEE A BIT OF A DOWN DAY RAIN WISE. WE
WILL SEE SHOWERS POP UP BUT THE THREAT FOR FLOODING WILL BE
LIMITED TO LOCATIONS WEST OF RIO GRANDE. BY WEDNESDAY THE LOW WILL
CONTINUE TO DRIFT SOUTH AND WEST AND THAT WILL HELP OPEN THE DOOR
TO ALL THE MOISTURE LURKING TO THE EAST. THIS WILL INCREASE THE
THREAT FOR FLASH FLOODING EAST OF THE RIO GRANDE. PRECIPITAL WATER
VALUES WILL INCREASE TO AROUND 1.5 INCHES WHICH IS WELL ABOVE
NORMAL AND WITH THE UPPER LOW LURKING AROUND THE STORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING SOME HEAVY RAIN...SO OUR
FLASH FLOOD THREAT WILL CONTINUE. THE DEEPER MOISTURE WILL SPREAD
ALONG THE BORDER ON THURSDAY SO THE THREAT OF HEAVY RAIN WILL
COVER THE ZONES BORDERING THE INTERNATIONAL BORDER. BY THE WEEKEND
THE UPPER LOW WILL HAVE DRIFTED ALL THE WAY TO THE BAJA OF MEXICO
SO THAT WILL HELP KEEP OUR MOIST FLOW GOING...BUT WILL REMOVE SOME
OF OUR DYNAMICS SO WE WILL CONTINUE TO SEE A CHANCE OF
THUNDERSTROMS INTO THE WEEKEND...BUT OUR TEMPERATURES WILL CREEP
BACK TOWARD NORMAL LEVELS.
&&
.AVIATION...VALID 16/00Z-17/00Z.
BACK DOOR COLD FRONT CONTINUES TO PUSH WEST ACROSS THE AREA AS AN
UPPER LOW FM THE EAST MOVES INTO SRN NMEX. GENERAL SCT-BKN060-080
BKN-OVC100-200. AREAS OF LCL SCT030 BKN040CB BKN-OVC080-120 2SM
+TSRA. VRB WINDS 25G35 KT NR TSTMS. GREATEST INTENSITY AND AREAL
COVERAGE FROM 00Z-09Z THEN ACTIVITY PUSHING MAINLY WEST OF
CONTINENTAL DIVIDE. GENERAL SFC WNDS THRU PD: NE-ESE/10G20KT AND LCLY
HIR AT TIMES W SLOPES/PASSES.
&&
.FIRE WEATHER...
AN UPPER LOW PRESSURE SYSTEM OVER OKLAHOMA AND TEXAS IS DRIFTING
WESTWARD TOWARD NEW MEXICO WHILE A BACKDOOR SURFACE COLD FRONT IS
ALSO PUSHING WESTWARD INTO OUR AREA FROM THE EAST. THESE SYSTEMS WILL
BRING MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND FAR WEST TEXAS
THIS WEEK. THIS WILL RESULT IN A FAIRLY WET AND COOL WEATHER PATTERN
THIS WEEK AND WILL GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS MOST OF THE REGION. LOCALLY HEAVY RAINS ARE EXPECTED AND THE
POTENTIAL FOR FLASH FLOODING IS AT THE MODERATE TO HIGH LEVEL
PARTICULARLY OVER THE FIRE BURN SCARE AREAS OF THE SILVER AND
WHITEWATER/BALDY COMPLEXES.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 70 85 67 81 69 / 70 30 30 40 40
SIERRA BLANCA 66 85 63 81 65 / 50 40 50 50 40
LAS CRUCES 67 86 64 79 66 / 70 30 30 40 40
ALAMOGORDO 66 87 63 77 65 / 50 40 40 40 40
CLOUDCROFT 48 64 45 57 47 / 60 50 50 60 40
TRUTH OR CONSEQUENCES 65 84 62 76 64 / 60 40 40 40 30
SILVER CITY 61 80 58 74 60 / 70 50 40 40 30
DEMING 65 85 62 80 64 / 70 40 30 40 40
LORDSBURG 66 86 63 80 65 / 70 60 40 30 30
WEST EL PASO METRO 71 86 68 79 70 / 70 30 30 40 40
DELL CITY 65 84 62 81 64 / 50 40 50 50 40
FORT HANCOCK 69 87 66 83 68 / 60 30 40 40 40
LOMA LINDA 62 80 59 75 61 / 60 30 30 40 40
FABENS 69 87 66 81 68 / 60 30 30 40 40
SANTA TERESA 68 85 65 80 67 / 70 30 30 40 40
WHITE SANDS HQ 69 84 66 80 68 / 60 30 30 40 40
JORNADA RANGE 64 85 61 79 63 / 60 30 30 40 40
HATCH 67 83 64 76 66 / 60 40 30 40 40
COLUMBUS 69 86 66 81 68 / 70 40 30 40 40
OROGRANDE 64 86 61 80 63 / 60 30 30 40 40
MAYHILL 54 71 51 64 53 / 50 50 50 60 40
MESCALERO 54 73 51 69 53 / 50 50 50 50 40
TIMBERON 53 67 50 64 52 / 60 50 50 60 40
WINSTON 61 76 58 70 60 / 80 60 50 50 40
HILLSBORO 64 79 61 74 63 / 70 40 30 40 40
SPACEPORT 64 84 61 77 63 / 60 30 30 40 40
LAKE ROBERTS 59 78 56 71 58 / 80 70 50 50 40
HURLEY 61 80 58 74 60 / 70 50 40 40 30
CLIFF 62 87 59 81 61 / 70 60 40 30 30
MULE CREEK 58 84 55 78 57 / 70 60 40 30 30
FAYWOOD 63 79 60 73 62 / 70 50 30 40 40
ANIMAS 65 87 62 80 64 / 70 60 40 30 30
HACHITA 66 85 63 80 65 / 80 50 30 30 40
ANTELOPE WELLS 66 83 63 80 65 / 70 60 40 30 40
CLOVERDALE 62 79 59 74 63 / 70 60 40 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR NMZ410>417.
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NMZ401>409.
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR TXZ418>424.
&&
BRICE/NOVLANHazardous weather outlook, Jul 15, 12:31 PM MDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1231 PM MDT MON JUL 15 2013 NMZ401>417-TXZ418>424-161845- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1231 PM MDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A THREAT OF HEAVY RAIN AND FLASH FLOODING THIS AFTERNOON AND EVENING. AN UPPER LEVEL STORM SYSTEM WILL COMBINE WITH ABUNDANT MOISTURE MOVING INTO THE REGION TO HELP PRODUCE HEAVY RAIN. FLASH FLOODING IS LIKELY ASSOCIATED WITH THE SILVER BURN SCAR. FLASH FLOODING WILL BE POSSIBLE MAINLY WEST OF THE RIO GRANDE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FLASH FLOOD THREAT WILL CONTINUE MUCH OF THE WEEK. ON WEDNESDAY THE THREAT WILL SHIFT TO THE EAST OF THE RIO GRANDE. ON THURSDAY THE FLASH FLOOD THREAT WILL COVER THE COUNTIES THAT BORDER THE INTERNATIONAL BORDER. .SPOTTER INFORMATION STATEMENT... IF SPOTTERS DETECT FLASH FLOODING PLEASE REPORT IT TO OUR OFFICE VIA OUR 800 NUMBER OR REPORT THE FLOODING TO LOCAL LAW ENFORCEMENT
In the hours before
Special weather statement, Jul 15, 3:44 PM MDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 344 PM MDT MON JUL 15 2013 NMZ406-152230- UPLANDS OF THE BOOTHEEL NM- 344 PM MDT MON JUL 15 2013 ...STRONG THUNDERSTORMS WITH CONTINUOUS CLOUD TO GROUND LIGHTNING THREATENING SOUTHWESTERN HIDALGO COUNTY THROUGH 430 PM MDT... AT 342 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CLOVERDALE...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...WITH 20 TO 30 STRIKES DETECTED EVERY FIVE MINUTES. WIND GUSTS UP TO 40 MPH CAN ALSO BE EXPECTED WITH THIS STORM...ALONG WITH HEAVY. LOCATIONS IMPACTED INCLUDE... CLOVERDALE... GERONIMO PASS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:02 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 3 hr |
| Jul 15, 7:27 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.